Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 1, 2016, 10:28 PM CDT for Mobile County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2016, 10:28 PM CDT (03:28 UTC)
- Expired
- Apr 1, 2016, 11:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272
WWUS84 KMOB 020328
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1028 PM CDT FRI APR 1 2016
ALZ261-020415-
MOBILE INLAND AL-
1028 PM CDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOBILE COUNTY UNTIL
1115 PM CDT...
AT 1028 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GULFCREST...OR 10 MILES SOUTH OF CITRONELLE...MOVING NORTHEAST AT 50
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CITRONELLE...MOUNT VERNON...MOVICO...GULFCREST AND CHUNCHULA.
LAT...LON 3091 8841 3107 8839 3115 8829 3114 8802
3115 8802 3115 8794 3110 8796 3109 8797
3095 8807 3086 8833
TIME...MOT...LOC 0328Z 230DEG 43KT 3095 8829
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 1, 9:39 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 1, 9:39 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
939 PM CDT FRI APR 1 2016
.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.
&&
.UPDATE...UPDATED THE FORECAST TO ADJUST FOR CURRENT CONDITIONS AND
MODIFY POPS BASED ON THE LATEST RADAR IMAGERY. ADDITIONAL LIGHT TO
MODERATE RAIN IS MOVING INTO THE FLASH FLOOD WATCH AREA...SO WILL
LEAVE THE WATCH UP THROUGH THE SCHEDULED EXPIRATION AT 1 AM. NEW
ZONES HAVE BEEN SENT AND UPDATED GRAPHICS WILL POST TO THE INTERNET
SHORTLY. /13
&&
.PREV DISCUSSION... /ISSUED 707 PM CDT FRI APR 1 2016/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...
00Z ISSUANCE...AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE
EAST ACROSS THE AREA BRINGING IFR/MVFR CONDITIONS TO THE TERMINALS.
IN THE WAKE OF THE RAIN...LOW CLOUDS AND PATCHY FOG WILL DEVELOP
THROUGH LATE EVENING. CEILINGS AND VISBYS WILL IMPROVE LATE TONIGHT
INTO EARLY SATURDAY MORNING AS A DRIER AIRMASS MOVES INTO THE
REGION. /13
PREV DISCUSSION... /ISSUED 427 PM CDT FRI APR 1 2016/
NEAR TERM /NOW THROUGH SATURDAY/...VERY SLOW MOVING COLD FRONT
EXTENDING NE-SW ACROSS THE FCST AREA...FROM CRENSHAW COUNTY DOWN TO
MOBILE COUNTY. AREA OF RAIN ALONG AND SOUTH OF THE FRONTAL BOUNDARY
WILL CONTINUE THROUGH THE EVENING HOURS...STILL OCNLY HEAVY. WE HAVE
MAINTAINED THE FLASH FLOOD WATCH FOR COUNTIES ALONG AND SOUTH OF I-
65 IN ALABAMA AND THE WESTERN FLORIDA PANHANDLE COUNTIES THROUGH
1AM. OVER THE PAST 24 TO 36 HOURS...MOST OF THE AREA THAT REMAINS IN
THE WATCH HAS RECEIVED 2 TO 4 INCHES OF RAINFALL (WITH SOME
LOCATIONS OVER SOUTH CENTRAL ALABAMA SOUTH OF I-65 RECEIVING NEARLY
6 INCHES). AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WILL BE POSSIBLE
OVER THOSE SAME LOCATIONS THROUGH THIS EVENING. EXCESSIVE RUNOFF
FROM HEAVY RAINS FALLING OVER ALREADY SATURATED GROUNDS WILL LEAD TO
FAVORABLE CONDITIONS FOR LOCALIZED FLASH FLOODING OF LOW LYING AREAS
AS WELL AS MINOR FLOODING ALONG CREEKS AND STREAMS THROUGH THIS
EVENING. THE FRONTAL BOUNDARY IS EXPECTED TO BEGIN A MORE RAPID
MOVEMENT OFF TO THE EAST THIS EVENING...AND AS A RESULT THE
WIDESPREAD RAINS SHOULD BE ENDING BY AROUND MIDNIGHT.
OTHERWISE...CLEARING ON SATURDAY AS THE FRONT MOVES WELL TO THE EAST
AND HIGH PRESSURE BEGINS TO BUILD INTO THE REGION FROM THE WEST.
LOWS TONIGHT RANGING FROM THE UPPER 40S INLAND TO UPPER 50S ALONG
THE COAST. HIGHS ON SATURDAY RANGING FROM THE UPPER 60S INLAND TO
THE LOWER 70S COASTAL. 12/DS
SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...A MUCH DRIER
ZONAL TO NORTHWEST FLOW PATTERN ALOFT WILL BECOME ESTABLISHED ACROSS
THE CENTRAL GULF COAST REGION SATURDAY NIGHT THROUGH MONDAY NIGHT...
WHILE SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION THROUGH THIS
PERIOD. DRY WEATHER IS FORECAST WITH COOL NIGHTS SATURDAY AND SUNDAY
NIGHTS AND MILD TEMPERATURES DURING THE DAY SUNDAY AND MONDAY. LOWS
SATURDAY NIGHT ARE FORECAST TO FALL INTO THE LOWER TO MID 40S OVER
MOST INLAND LOCATIONS AND THE UPPER 40S TO LOWER 50S NEAR THE COAST.
LOWS SUNDAY NIGHT SHOULD MODIFY A FEW DEGREES BOTH SUNDAY AND MONDAY
NIGHTS...WITH LOWS MONDAY NIGHT FORECAST TO RANGE FROM AROUND 50 TO
THE LOWER 50S INLAND AND THE MID TO UPPER 50S NEAR THE COAST. HIGHS
SUNDAY AND MONDAY SHOULD RANGE FROM AROUND 70 THE MID 70S. /21
LONG TERM /TUESDAY THROUGH FRIDAY/...A DRY NORTHWEST FLOW PATTERN
WILL PERSIST ACROSS THE REGION TUESDAY BEFORE THE NEXT MID LEVEL
TROUGH CARVES ACROSS THE MID MISSISSIPPI VALLEY REGION WEDNESDAY TO
THE OHIO AND TENNESSEE VALLEY THURSDAY. INCREASED MOISTURE ALONG THE
BASE OF THIS FEATURE WILL BRING THE NEXT CHANCE OF SHOWERS TO THE
AREA MAINLY LATE WEDNESDAY INTO THURSDAY. TEMPERATURES REMAIN NEAR
NORMAL TUESDAY THROUGH THURSDAY...WITH LOWS IN THE 50S AND HIGHS IN
THE 70S. THE NEXT FRONTAL BOUNDARY WILL PUSH SOUTHWARD AND APPROACH
THE COAST BY THURSDAY AFTERNOON. COOLER AND DRIER WEATHER SHOULD
RETURN IN THE WAKE OF THE FRONTAL PASSAGE FRIDAY. /21
MARINE...A STRONG OFFSHORE FLOW DEVELOPS TONIGHT AS A FRONT MOVES
OVER AND SOUTH OF AREA COASTAL WATERS. THE OCCASIONALLY STRONG
OFFSHORE FLOW WILL CONTINUE THROUGH EARLY SUNDAY AND A SMALL CRAFT
ADVISORY IS IN EFFECT. THE OFFSHORE FLOW WILL THEN GRADUALLY SUBSIDE
LATE SUNDAY...BECOMING MORE WESTERLY MONDAY AND TUESDAY AS HIGH
PRESSURE BUILDS EAST ACROSS THE MARINE AREA. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR ALZ056>060-261>266.
HIGH RIP CURRENT RISK UNTIL 7 AM CDT SATURDAY FOR ALZ265-266.
FL...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR FLZ201>206.
HIGH RIP CURRENT RISK UNTIL 7 AM CDT SATURDAY FOR FLZ202-204-206.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SUNDAY FOR GMZ630>635-650-
655-670-675.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Apr 1, 6:19 AM CDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 619 AM CDT FRI APR 1 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 619 AM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FRONT WILL STALL OVER THE AREA THIS MORNING...PROVIDING THE FOCUS FOR THUNDERSTORM DEVELOPMENT INTO THE EVENING HOURS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. SOME AREA ALONG AND SOUTH OF INTERSTATE 65 MAY SEE SEVERAL THUNDERSTORMS PASS OVER IN A SHORT PERIOD... CAUSING LOCALIZED FLOODING. THE FRONT WILL MOVE SOUTH OF THE AREA THIS EVENING INTO THE OVERNIGHT HOURS...WITH THE THREAT OF SEVERE WEATHER QUICKLY LESSENING THIS EVENING. WITH THE EXTENDED PERIOD OF ONSHORE FLOW AND MODERATE WINDS....A HIGH RISK OF RIP CURRENTS IS EXPECTED TODAY...LASTING INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HIGH RISK OF RIP CURRENTS WILL CONTINUE INTO SATURDAY...THEN EASE SATURDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NEEDED TODAY. GMZ630>635-650-655-670-675-021200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 619 AM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT STRONG OFFSHORE FLOW WILL MOVE OVER THE AREA TONIGHT...BRINGING STRONG WINDS AND BUILDING SEAS....CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STRONG OFFSHORE FLOW WILL EASE INTO MONDAY. UNTIL THEN...HAZARDOUS CONDITIONS WILL CONTINUE THROUGH THE WEEKEND.
In the hours before
Special weather statement, Apr 1, 6:33 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
633 PM CDT FRI APR 1 2016
ALZ261>266-FLZ201>206-020015-
BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL-
MOBILE COASTAL AL-BALDWIN INLAND AL-BALDWIN COASTAL AL-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
ESCAMBIA INLAND FL-OKALOOSA INLAND FL-OKALOOSA COASTAL FL-
633 PM CDT FRI APR 1 2016
...SPECIAL WEATHER STATEMENT...
AT 630 PM CDT...DOPPLER RADAR INDICATED A DEVELOPING LINE OF
THUNDERSTORMS EXTENDING FROM 8 MILES WEST OF MOLINO TO NEAR FORT
MORGAN. MOVEMENT WAS EAST AT 50 MPH.
WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THESE STORMS.
OBSERVATIONS SHOW THAT WINDS ARE ALSO GUSTING TO NEAR 35
MPH BEHIND THE LINE AS COOLER AIR BUILDS INTO THE REGION. THIS MAY
ENDURE FOR AROUND AN HOUR BEFORE CALMING.
LOCATIONS IMPACTED INCLUDE...
MOBILE...PENSACOLA...PRICHARD...DAPHNE...FOLEY...SARALAND...MILTON...BAY
MINETTE...SPANISH FORT...SATSUMA...CHICKASAW...ROBERTSDALE...BAYOU LA
BATRE...CENTURY...LOXLEY...PACE...GOULDING...FERRY PASS...MYRTLE GROVE AND
ENSLEY.
LAT...LON 3035 8818 3040 8836 3039 8837 3040 8837
3085 8827 3090 8797 3076 8792 3091 8790
3100 8755 3099 8671 3041 8672 3036 8720
3044 8688 3048 8698 3029 8775 3030 8776
3030 8774 3074 8804
TIME...MOT...LOC 2330Z 262DEG 45KT 3071 8746 3014 8802Special weather statement, Apr 1, 6:56 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
656 PM CDT FRI APR 1 2016
FLZ203-205-020045-
SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
656 PM CDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA ROSA AND
NORTHERN OKALOOSA COUNTIES UNTIL 745 PM CDT...
AT 656 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITFIELD...OR 13 MILES NORTH OF MILTON...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CRESTVIEW...BAKER...LAUREL HILL...WHITFIELD...WHITING FIELD AND POINT
BAKER.
LAT...LON 3075 8639 3070 8659 3068 8711 3092 8713
3100 8674 3099 8671 3099 8639
TIME...MOT...LOC 2356Z 239DEG 49KT 3083 8698Special weather statement, Apr 1, 10:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1028 PM CDT FRI APR 1 2016
ALZ261-020415-
MOBILE INLAND AL-
1028 PM CDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOBILE COUNTY UNTIL
1115 PM CDT...
AT 1028 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GULFCREST...OR 10 MILES SOUTH OF CITRONELLE...MOVING NORTHEAST AT 50
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CITRONELLE...MOUNT VERNON...MOVICO...GULFCREST AND CHUNCHULA.
LAT...LON 3091 8841 3107 8839 3115 8829 3114 8802
3115 8802 3115 8794 3110 8796 3109 8797
3095 8807 3086 8833
TIME...MOT...LOC 0328Z 230DEG 43KT 3095 8829The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:38 PM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 1, 8:07 PM CDT | River Flood Warning | MOB | Baldwin | 38 hr |
| Apr 1, 9:12 PM CDT | Special Marine Warning | MOB | 48 min | |
| Apr 1, 9:38 PM CDT | Special Marine Warning | MOB | 52 min | |
| Apr 1, 11:00 PM CDT | Special Weather Statement | MOB | Monroe | 30 min |
| Apr 1, 11:05 PM CDT | Special Marine Warning | MOB | 25 min | |
| Apr 1, 11:22 PM CDT | Special Marine Warning | MOB | 38 min | |
| Apr 1, 11:24 PM CDT | River Flood Warning | MOB | Baldwin | 21 hr |
| Apr 1, 11:24 PM CDT | River Flood Warning | MOB | Baldwin | 11 hr |
| Apr 1, 11:24 PM CDT | Special Marine Warning | MOB | 36 min | |
| Apr 1, 11:26 PM CDT | River Flood Warning | MOB | Baldwin | 11 hr |
| Apr 1, 11:55 PM CDT | Special Marine Warning | MOB | 65 min | |
| Apr 2, 9:35 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 18 hr |
| Apr 1, 10:41 PM CDT | Special Weather Statement | MOB | Escambia | 34 min |
| Apr 1, 10:57 PM CDT | Special Weather Statement | MOB | Escambia | 33 min |
| Apr 1, 10:54 PM CDT | Special Weather Statement | MOB | Greene | 36 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.